# SDR FJTR20210110001

- Difficulty date: December 10, 2020
- Submitted: January 10, 2021
- Operation: General aviation
- Aircraft: N224SY
- Make and model: Cirrus SR22
- Aircraft serial: 0184
- Aircraft time: 2,136 hours
- Engine: Cont IO550N
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 2210 · Autopilot System
- Part: Roll Servo
- Part number: 317A386
- Part serial: 0374
- Condition: Twisted
- Location: Lt Wing
- Part time: 2,136 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, F
- Precautionary procedure: H, A

## Discrepancy

PILOT REPORTED TODAY (SATURDAY) TOOK IT OUT TO FLY SOME APPROACHES MAKE SURE EVERYTHING WAS WORKING OK.  LET THE AUTOPILOT FLY ONE APPROACH, NO ISSUES.  HAND FLEW THE NEXT APPROACH AND WITHOUT TOUCHING THE ROLL TRIM IT WENT FULL RIGHT, SMOKE CAME FROM CENTER CONSOLE, APPEARED TO BE FROM BACK OF THE BOTTOM 430 OR BEHIND AUTOPILOT CONTROL, AND AFTER CABIN FAIRLY FULL OF ELECTRICAL SMOKE, IT POPPED THE ROLL TRIM CIRCUIT BREAKER AND SMOKING STOPPED.  LANDED OK BACK AT AIRPORT.  REPAIR STATION NOTES: AIRCRAFT JUST CAME OUT OF REPAIR STATION FROM ANNUAL INSPECTION AND ONE OF THE PILOT SQUAWKS INCOMING FOR ANNUAL WAS "AUTOPILOT CHASES THE NEEDLE."  REPAIR STATION DISCOVERED FLIGHT CONTROL CABLES REQUIRED TENSIONING AND THAT ROLL SERVO WAS SHOWING AN OVERVOLTAGE CONDITION BUT STILL FUNCTIONAL.  PILOT WAS NOTIFIED AND DECLINED REPLACEMENT.  UPON RETURN TO REPAIR STATION AFTER PILOT REPORTED SMOKE IN THE COCKPIT, INVESTIGATION REVEALED THAT THE ARM ON THE ROLL SERVO WAS TWISTED AND BROKEN/SEPARATED FROM THE MOTOR ITSELF.  THE 430 AUTOPILOT COMPUTER WAS ALSO SENT OUT FOR OVERHAUL.  OVERHAUL STATION REPORTED BACK THAT A RESISTER INSIDE WAS FRIED AND NEEDED TO BE REPLACED.  OVERHAULED AUTOPILOT COMPUTER WAS INSTALLED BACK INTO THE AIRCRAFT AND A NEW ROLL SERVO WAS INSTALLED.  ALL OPERATIONAL CHECKS GOOD.
